Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 349, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 17, 2007, 12:51 AM CDT for Stutsman County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2007, 12:51 AM CDT (05:51 UTC)
- Expired
- Sep 17, 2007, 1:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 138 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -524 J/kg
- Mixed-layer LCL
- 2672 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:45 PM CDT, 9 hours 6 minutes earlier.
Area forecast discussion, Sep 16, 3:45 PM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT SUN SEP 16 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM CENTER AROUND WARM TEMPERATURES MONDAY...AS WELL AS PRECIPITATION CHANCES TONIGHT THROUGH WEDNESDAY. LOOKS LIKE FIRE WEATHER MAY ONCE AGAIN BE A PROBLEM MONDAY AFTERNOON. MORE DISCUSSION ON THIS BELOW. MODELS HAVE COME INTO PRETTY GOOD AGREEMENT SO WILL UTILIZE A BLEND TODAY. CURRENTLY...SUNNY SKIES CONTINUE ACROSS THE CWA. LOW PRESSURE TROUGH IN EASTERN MONTANA WITH SOME CU DEVELOPMENT IN FAR SOUTHEAST MONTANA AND NORTHEAST WYOMING. LAPS SOUNDINGS INDICATE SOME MARGINAL CAPE AROUND 0.5K J/KG WITH VERY SLIGHT CIN. CIN INCREASES AS YOU MOVE EAST INTO NORTH DAKOTA. WILL KEEP AN EYE ON LATEST SATELLITE AND RADAR BUT FEEL ANY DEVELOPMENT WILL BE SPARSE AND WILL RESULT IN LOW TO ZERO QPF. THEREFORE WILL START OFF DRY THIS EVENING. THE POSSIBILITY OF A ISOLATED DRY THUNDERSTORM LATE THIS AFTERNOON WILL ONLY SOLIDIFY THE CURRENT RED FLAG WARNING. LATEST RH VALUES IN THE UPPER TEENS WITH 15 TO 20 MPH WINDS. STILL ENOUGH TIME FOR RH TO DROP A BIT MORE SO WILL CONTINUE THE RED FLAG WARNING. MODELS ARE STILL INDICATING POSSIBLE CONVECTION TONIGHT AS SOUTHWEST LOW LEVEL JET INCREASES. AGAIN AREAL EXTENT WILL BE LIMITED IF ANYTHING DEVELOPS. ALREADY SOME SLIGHT CHANCE POPS IN FROM PREVIOUS FORECAST SO WILL LEAVE THOSE WITH ONLY SOME MINOR ADJUSTMENTS. WOULD THINK BEST BET FOR ANY DEVELOPMENT OVERNIGHT WOULD BE SOUTH CENTRAL INTO EASTERN CWA. ON MONDAY...LOW PRESSURE TROUGH LINGERS OVER CENTRAL NORTH DAKOTA BEFORE BEING OVERCOME BY A COLD FRONT APPROACHING FROM THE WEST MONDAY AFTERNOON AND MONDAY NIGHT. ATMOSPHERE BECOMES UNSTABLE OVER EASTERN HALF OF THE CWA MONDAY AFTERNOON...HOWEVER LIMITING FACTOR FOR THUNDERSTORM DEVELOPMENT WILL BE WARM LOW-MID LEVEL TEMPERATURES KEEPING A CAP ON CONVECTION. STILL THINK THERE MAY BE ENOUGH FORCING WITH COMBINATION OF HEATING AND FORCING FROM CONVERGENCE ALONG TROUGH AND APPROACHING COLD FRONT TO SPARK A THUNDERSTORM OR TWO. WILL STAY WITH SLIGHT CHANCE POPS SOUTH AND EAST TUESDAY. WITH CHANCE POPS FAR SOUTHEAST IN THE AFTERNOON. MONDAY NIGHT THROUGH WEDNESDAY NIGHT WILL BRING A SERIES OF SHORTWAVE TROUGHS THROUGH A SOUTHWEST UPPER FLOW. AFTER ANOTHER WARM DAY ON MONDAY...TEMPERATURES WILL FALL BACK TO NEAR NORMAL NORTH TO A LITTLE ABOVE NORMAL SOUTH. WILL KEEP SLIGHT CHANCE POPS ACROSS THE SOUTH ON TUESDAY AS SHORTWAVE TROUGH LOOKS TO INFLUENCE MAINLY SOUTHER ZONES. SHORTWAVE RIDGING TUESDAY NIGHT SO WILL KEEP IT DRY. NEXT SYSTEM LIFTS INTO THE NORTHERN PLAINS WEDNESDAY AND WEDNESDAY NIGHT. AGAIN...WILL NO ADJUST POPS AT THIS TIME AS IT STILL APPEARS THIS WILL BRING THE BEST CHANCE OF PRECIP IN THE SHORT TERM PERIOD AND PREVIOUS SHIFT HAS ALREADY INDICATED THIS WITH CHANCE POPS ACROSS THE CWA WEDNESDAY NIGHT. NOT CONFIDENT ENOUGH TO BUMP THEM UP EVEN HIGH JUST YET. .LONG TERM...THURSDAY THROUGH SUNDAY... && .AVIATION... && .FIRE WEATHER... AS STATED ABOVE...WILL CONTINUE RED FLAG WARNING THROUGH EXPIRATION TIME OF 6 PM MDT. ANOTHER CONCERN FOR FIRE WEATHER PROBLEMS WILL EXIST AGAIN ON MONDAY. FORECAST SOUNDINGS IN WESTERN NORTH DAKOTA SHOW NEARLY ADIABATIC LAPSE RATE TO 700 MB WITH 15 TO 25 KNOTS OF WIND AVAILABLE TO MIX DOWN. FORECAST RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE UPPER TEENS. WILL BE ANOTHER MARGINAL CASE BUT CERTAINLY WORTH A MENTION IN AFTERNOON FIRE WEATHER FORECAST. WILL HOLD OFF ON A RFW FOR NOW TO AVOID ANY CONFUSION WITH CURRENT RFW GOING. LATER SHIFTS WILL NEED TO MONITOR FOR POSSIBLE RFW AGAIN MONDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ018-031>033-040-041-043-044. && TWH/TSW
Hazardous weather outlook, Sep 16, 4:44 AM CDT, 20 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 444 AM CDT SUN SEP 16 2007 NDZ001>005-009>013-017-019>023-025-034>037-042-045>048-050-051- 170945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 444 AM CDT SUN SEP 16 2007 /344 AM MDT SUN SEP 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE PERIODIC CHANCES OF THUNDERSTORMS THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018-031>033-040-041-043-044-170945- DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 444 AM CDT SUN SEP 16 2007 /344 AM MDT SUN SEP 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR WINDS OF 15 TO 20 MPH AND MINIMUM RELATIVE HUMIDITIES IN THE TEENS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE PERIODIC CHANCES OF THUNDERSTORMS THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 9:49 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 56 min |
| Sep 17, 4:35 AM CDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Burke, Divide, Dunn and 7 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.